Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 7, 2015, 5:24 PM CDT for Buffalo County, Trempealeau County, Wisconsin; Winona County, Minnesota. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2015, 5:24 PM CDT (22:24 UTC)
- Expired
- May 7, 2015, 5:59 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Winona County, MN, Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 40 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:42 PM CDT | HAIL 0.25 | 1 Se Winona, MN | LAW ENFORCEMENT REPORTED PEA SIZE HAIL IN THE CITY OF WINONA |
| May 7, 5:42 PM CDT | HAIL 0.25 | Marshland, WI | WIND GUSTED TO 40 MPH AS WELL. |
| May 7, 5:42 PM CDT | HAIL 0.25 | Winona, MN | PUBLIC REPORTED PEA SIZE HAIL IN THE CITY OF WINONA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WUUS53 KARX 072224 SVRARX MNC169-WIC011-121-072315- /O.NEW.KARX.SV.W.0009.150507T2224Z-150507T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 524 PM CDT THU MAY 7 2015 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WINONA COUNTY IN SOUTHEASTERN MINNESOTA... SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN... SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 615 PM CDT * AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA... MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... WINONA AND GOODVIEW AROUND 535 PM CDT. FOUNTAIN CITY AROUND 545 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE... WILSON...WITOKA...HIGHWAY 95 AND COUNTY G AND MARSHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4389 9156 4393 9175 4424 9171 4423 9141 TIME...MOT...LOC 2224Z 199DEG 22KT 4399 9164 HAIL...1.00IN WIND...<50MPH $$ WETENKAMP
4 follow-up statements
877 WWUS53 KARX 072241 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 541 PM CDT THU MAY 7 2015 MNC169-WIC011-121-072315- /O.CON.KARX.SV.W.0009.000000T0000Z-150507T2315Z/ WINONA MN-TREMPEALEAU WI-BUFFALO WI- 541 PM CDT THU MAY 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL WINONA...SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES... AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA... MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER EASTERN WINONA...SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...DODGE...TAMARACK... BLUFF SIDING...HIGHWAY 95 AND COUNTY G AND MARSHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4396 9153 4398 9165 4423 9168 4423 9141 TIME...MOT...LOC 2240Z 199DEG 22KT 4406 9157 HAIL...1.00IN WIND...<50MPH $$ WETENKAMP
156
WWUS53 KARX 072246
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
546 PM CDT THU MAY 7 2015
MNC169-072255-
/O.CAN.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
WINONA MN-
546 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINONA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
TREMPEALEAU AND BUFFALO COUNTIES.
LAT...LON 4423 9160 4423 9141 4402 9150 4402 9155
4403 9159 4405 9161 4406 9163
TIME...MOT...LOC 2245Z 204DEG 20KT 4408 9154
$$
WIC011-121-072315-
/O.CON.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
TREMPEALEAU WI-BUFFALO WI-
546 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES...
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DODGE...MARSHLAND...TAMARACK...BLUFF SIDING...THE MISSISSIPPI RIVER
NEAR WINONA AND THE MISSISSIPPI RIVER NEAR TREMPEALEAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4423 9160 4423 9141 4402 9150 4402 9155
4403 9159 4405 9161 4406 9163
TIME...MOT...LOC 2245Z 204DEG 20KT 4408 9154
HAIL...1.00IN
WIND...<50MPH
$$
WETENKAMP752
WWUS53 KARX 072252
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT THU MAY 7 2015
WIC011-072301-
/O.CAN.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
BUFFALO WI-
552 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
TREMPEALEAU COUNTY.
LAT...LON 4423 9151 4423 9141 4404 9149 4404 9150
4405 9152 4407 9152 4410 9154
TIME...MOT...LOC 2251Z 199DEG 22KT 4412 9147
$$
WIC121-072315-
/O.CON.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
TREMPEALEAU WI-
552 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN TREMPEALEAU COUNTY...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESVILLE...
OR 9 MILES SOUTH OF ARCADIA...MOVING NORTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TAMARACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4423 9151 4423 9141 4404 9149 4404 9150
4405 9152 4407 9152 4410 9154
TIME...MOT...LOC 2251Z 199DEG 22KT 4412 9147
HAIL...1.00IN
WIND...<50MPH
$$
WETENKAMP400
WWUS53 KARX 072259
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT THU MAY 7 2015
WIC121-072309-
/O.CAN.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
TREMPEALEAU WI-
559 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TREMPEALEAU
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4423 9151 4423 9141 4404 9149 4404 9150
4405 9152 4407 9152 4410 9154
TIME...MOT...LOC 2257Z 199DEG 22KT 4417 9144
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:09 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 7, 3:09 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 309 PM CDT THU MAY 7 2015 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 309 PM CDT THU MAY 7 2015 MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MAINLY THIS EVENING...SMALLER SHRA/TSRA CHANCES MAINLY SOUTHEAST END OF THE FCST AREA FRI/FRI NIGHT...TEMPERATURES. DATA ANALYSIS AT 18Z HAD LOW PRESSURE IN WESTERN ONT/NORTHWEST MN WITH A TROUGH/FRONT SOUTHWEST TO THE TX PANHANDLE. WV IMAGERY SHOWED THE MAIN SHORTWAVE LIFTING NORTHEAST ACROSS NORTHWEST MN AND OTHER WEAKER SHORTWAVES IN THE FLOW FROM EASTERN NEB TO TX. MAIN 3 HR PRESSURE FALLS HAVE SHIFTED TO ONT/WI/MI/NORTHEAST MN. SHRA/TSRA ACROSS THE MID/UPPER MS VALLEY MAINLY OVER NORTHERN MO AND NORTHEAST MN EARLY THIS AFTERNOON. TIGHTER PRESSURE GRADIENT EAST OF THE SFC FRONT PRODUCING SOUTH WINDS 10-20 MPH GUSTING 30 MPH ACROSS MUCH OF MN/IA/WI...HELPING PULL A SUMMER-LIKE AIRMASS NORTH INTO THE REGION. 07.12Z MODELS INITIALIZED WELL. MODELS OFFER A TIGHTENING CONSENSUS AS THE MAIN SHORTWAVE ENERGY/TROUGH OVER NORTHWEST MN LIFTS INTO ONT TONIGHT. TREND/CONSENSUS IS TOWARD WEAK SHORTWAVE RIDGING TO NOW BUILD ACROSS THE AREA ON FRI WITH THE NEXT WEAK SHORTWAVE IN THE SOUTHWEST FLOW ALOFT TO MOVE INTO SOUTHWEST IA/NORTHWEST MO FRI NIGHT. TREND FAVORS MORE PROGRESSIVE OF THE EARLIER MODELS WITH THE NEXT MID LEVEL LOW THRU THE SOUTHERN ROCKIES AT 12Z SAT. SHORT TERM FCST CONFIDENCE IS GENERALLY GOOD THIS CYCLE. IN THE SHORT TERM...FORCING/LIFT SIGNAL AHEAD OF/ALONG THE SFC-850MB FRONT/TROUGH AXIS STRONGEST THIS AFTERNOON...THEN WEAKENS RATHER QUICKLY THIS EVENING AS THE BULK OF THE ENERGY SHEARS WELL NORTHWEST OF THE FCST AREA. CANNOT RULE OUT A STRONGER TSRA OR 2 LATE THIS AFTERNOON INTO EARLY THIS EVENING...BUT 0-6KM SHEAR APPEARS ON THE WEAK SIDE FOR ORGANIZED TSRA. SEE SWODY1 FOR MORE DETAILS. MODEST CAPE OF 500-1500 J/KG OVER THE FCST AREA AT 00Z. CAPE WANES DURING THE EVENING...THEN IS PUSHED SOUTHEAST OF THE FCST WITH THE MAIN MOISTURE AXIS LATER TONIGHT. SFC-850MB FN CONVERGENCE ALONG THE FRONT WEAKENS RATHER QUICKLY AS WELL THIS EVENING WITH RELAXING GRADIENTS AHEAD OF/ALONG AND BEHIND THE LOWER LEVEL TROUGH/FRONT. GREATER CHANCES OF SHRA/TSRA APPEAR TO BE BEFORE 00Z THIS EVENING...WITH DECREASING CHANCES THIS EVENING THEN TRENDING DRY OVERNIGHT AS THE SFC FRONT PUSHES EAST OF THE AREA AND 500MB HGTS START TO RISE. CONCERN FRI/FRI NIGHT REMAINS WHERE TONIGHTS FRONT ENDS UP. WITH MDT SOUTHWEST FLOW ALOFT...FRONT LOOKS TO REMAIN IN SOUTHEAST WI TO SOUTHERN IA THRU FRI/FRI NIGHT WITH PW VALUES OF AN INCH OR MORE REMAINING OVER OR JUST SOUTH OF THE FCST AREA. TREND TOWARD WEAK SHORTWAVE RIDGING ALOFT OVER THE REGION FRI WOULD SAY LITTLE IN THE WAY OF SHORTWAVE ENERGY TO PASS NEAR OR OVER THE FCST AREA FRI. GIVEN PROXIMITY OF THE FRONT...SOME CAPE AND NEIGHBORING GRIDS WILL LEAVE A SMALL -SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA MAINLY FRI AFTERNOON. HGTS FALL A BIT AHEAD OF THE SHORTWAVE PROGGED INTO SOUTHWEST IA/NORTHWEST MO BY 12Z SAT...WITH PERHAPS A WAVE RIPPLING NORTHEAST ALONG THE STALLED FRONTAL BOUNDARY. FOR NOW LEFT A SMALL MAINLY EVENING SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA FRI NIGHT...WHICH BLENDS WITH NEIGHBORING GRIDS. APPEARS TO BE PLENTY OF LOWER LEVEL MOISTURE TRAPPED IN/UNDER AN INVERSION NEAR 900MB TO SPREAD ACROSS THE AREA FRI...THEN MID LEVEL MOISTURE TO INCREASE FRI NIGHT...FOR MOSTLY CLOUDY TO CLOUDY SKIES MUCH OF THE TONIGHT-FRI NIGHT PERIOD. USED A BLEND OF THE GUIDANCE LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 309 PM CDT THU MAY 7 2015 MAIN FCST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES LATER SAT NIGHT THRU SUN NIGHT...TEMPERATURES. GFS/ECMWF/CAN-GEM RUNS OF 07.12Z IN REASONABLE AGREEMENT SAT THRU SUN AS THE SOUTHERN ROCKIES LOW LIFTS TO NEAR THE CO/NEB/KS BORDER BY 12Z SUN THEN INTO CENTRAL NEB/SOUTHERN SD BY 00Z MON. NAM APPEARS AS A FAST OUTLIER LIFTING THE LOW NORTHEAST SUN INTO SUN NIGHT. GFS/ECMWF/CAN-GEM OFFER AN IMPROVING CONSENSUS OF THEIR EARLIER RUNS SAT NIGHT/SUN. DETAIL DIFFERENCES BEGIN TO INCREASE SUN NIGHT AS THE LOW FILLS AND CONTINUES LIFTING SLOWLY NORTHEAST...BUT LARGER SCALE TRENDS OF TIMING OF THE MAIN TROUGH LIFTING NORTHEAST REMAIN CONSISTENT WITH THE PREVIOUS RUNS. FAVORING A NON-NAM MODEL CONSENSUS...FCST CONFIDENCE IN THE SAT THRU SUN NIGHT PERIOD REMAINS AVERAGE TO GOOD THIS CYCLE. THIS PERIOD STARTS OUT RATHER QUIET ON SAT WITH THE OLD FRONTAL BOUNDARY LOOKING TO BE PUSHED A BIT FURTHER SOUTH OF THE FCST AREA AND 500MB HGTS RISING A BIT/SHORTWAVE RIDGING AHEAD OF THE ROCKIES LOW/TROUGH BUILDING OVER THE UPPER MIDWEST. POTENTIAL REMAINS FOR A WEAK SHORTWAVE RIPPLING THRU THE SOUTHWEST FLOW TO INTERACT WITH THE OLD FRONTAL BOUNDARY ON SAT...AND LEFT A SMALL -SHRA CHANCE ACROSS THE FAR SOUTH END OF THE FCST AREA...MAINLY TO BLEND WITH NEIGHBORING FCST GRIDS. SFC LOW IN THE CENTRAL PLAINS AND THE OLD FRONT BEGIN TO LIFT NORTH SAT NIGHT AS THE MID LEVEL LOW/SHORTWAVE ENERGY EJECTS INTO NEB/KS. MOISTURE/LIFT INCREASE INTO AND OVER THE SFC-850MB FRONTAL BOUNDARY...AND INTO THE FCST AREA SAT NIGHT. PW VALUES IN THE 1.25 TO 1.5 INCH RANGE IN THE INFLOW AIRMASS...ALONG WITH MU CAPES OF 500-1000 J/KG THRU SAT NIGHT INTO SUN MORNING... MORE DURING THE AFTERNOON/EVENING. WARM ADVECTION/ISENTROPIC LIFT /WING/ TO TRANSLATE NORTHEAST ACROSS THE FCST AREA MAINLY LATE SAT NIGHT/SUN MORNING...WITH PERHAPS A LULL IN THE SHRA/TSRA SUN AFTERNOON/EARLY SUN EVENING BEFORE DEEPER CONVERGENCE WITH APPROACH OF THE SFC-700MB LOW AND DYNAMICS/DIVERGENCE ALOFT WITH THE SHORTWAVE TROUGH SPREAD INTO/ACROSS THE FCST AREA SUN NIGHT. RAISED SHRA/TSRA CHANCES TOWARD 60-80 PERCENT ACROSS THE SOUTHWEST SIDE OF THE FCST AREA LATER SAT NIGHT...INTO THE 60-80 PERCENT RANGE SUN AND TO 80 PERCENT SUN NIGHT. POTENTIAL FOR WIDESPREAD RAIN AMOUNTS OF 1 TO 1.5 INCHES ACROSS MUCH OF THE FCST AREA FROM LATER SAT NIGHT INTO MON MORNING AS THIS SYSTEM AND AT LEAST 2 STRONGER ROUNDS OF FORCING/LIFT MOVE ACROSS THE REGION. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR SAT THRU SUN NIGHT. FOR MONDAY THRU THURSDAY...DAYS 4 TO 7... MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE PERIOD AND TEMPERATURES. 07.00Z/07.12Z MEDIUM RANGE MODEL RUNS IN REASONABLY GOOD AGREEMENT FOR THE VIGOROUS MID LEVEL TROUGH TO BE LIFTING NORTHEAST INTO THE UPPER MIDWEST MON. TREND IS A BIT SLOWER WITH THIS FEATURE ON MON OTHERWISE FAVORS A COMPROMISE OF THE EARLIER MODEL RUNS. BY WED DISAGREE ON THE PROGRESSIVENESS OF THE TROUGH...WITH GFS/ECMWF TRADING WHO IS FASTER FROM RUN TO RUN. GIVEN THIS...RUN-TO-RUN CONSISTENCY QUITE POOR FOR WED/THU. FCST CONFIDENCE AVERAGE FOR MON/TUE THEN BELOW AVERAGE FOR WED/THU. STRONG...CONSISTENT SIGNAL FOR A MDT/STRONG SFC-700MB LOW TO LIFT NORTHEAST ACROSS THE UPPER MIDWEST MON. THIS UNDER DIVERGENCE ALOFT AHEAD OF THE MID LEVEL SHORTWAVE/TROUGH. STRONGEST OF THE LIFT/ DEEPEST OF THE MOISTURE TO ROTATE NORTHEAST ACROSS THE FCST AREA MON MORNING...WITH A 700-500MB DRY PUNCH TO SPREAD OVER THE FCST AREA DURING THE AFTERNOON. HIGHEST SHRA/TSRA CHANCES MON APPEAR TO BE IN THE MORNING WITH A DIMINISHING TREND FROM SOUTHWEST TO NORTHEAST MON AFTERNOON. CAPE IS SWEPT OUT BY MON NIGHT AS THE SFC LOW MOVES EAST OF THE AREA. STRONG SIGNAL FOR WRAP-AROUND/DEFORMATION BAND MOISTURE/LIFT TO ROTATE SOUTHEAST INTO THE FCST AREA MON NIGHT/ TUE...BEHIND THE SLOWLY DEPARTING 925-700MB LOW. DEEPEST OF THIS MOISTURE/STRONGER OF THE LIFT PROGGED OVER THE NORTHEAST 1/3 TO 1/2 OF THE FCST AREA...WITH HIGHER SHRA CHANCES THOSE AREAS MON NIGHT/TUE. SFC HIGH PRESSURE/WEAK 925-700MB RIDGING BUILDS IN FOR TUE NIGHT/WED...WITH LOSS OF LIFT/DRYING IN THE COLUMN. TUE NIGHT/WED SET TO BE A SEASONABLY COOL AND DRY PERIOD WITH 850MB TEMPS 1-2 STD DEVIATIONS BELOW NORMAL. WITH POTENTIAL FOR HIGH PRESSURE OVERHEAD/LIGHT WINDS TUE NIGHT/WED MORNING AND THE COLD LOW LEVEL AIRMASS...FROST A THREAT IN THE NORMALLY COLDER LOW-LAYING LOCATIONS WED MORNING. EVEN WITH THE GFS/ECMWF DIFFERENCES FOR WED/THU...SOME MOISTURE/LIFT IS LOOKING TO SPREAD BACK INTO THE AREA AS EARLY AS WED AFTERNOON AND ESPECIALLY WED NIGHT/THU. THIS AHEAD OF DEVELOPING TROUGHING IN THE PLAINS IN RESPONSE TO RENEWED TROUGHING OVER THE ROCKIES. SMALL -SHRA CHANCES WED THRU THU PER THE MODEL/ENSEMBLE CONSENSUS OKAY UNTIL THE DETAILS CAN SORT THEMSELVES OUT. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR MON-THU APPEARS WELL TRENDED AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1233 PM CDT THU MAY 7 2015 SIGNIFICANT UNCERTAINTY SURROUNDS THE UPCOMING TAF PERIOD WITH RESPECT TO SHOWERS AND THUNDERSTORMS AND CEILINGS. AT THIS TIME CONFIDENCE IN THE TAF SITE BEING IMPACTED BY THUNDERSTORMS TOO LOW TO INCLUDE BUT WILL BE MONITORED. THE HIGHEST CHANCES OF SHOWERS AND STORMS WILL BE LATE THIS AFTERNOON INTO THE EVENING AS A WEAK FRONT MOVES THOUGH. CURRENTLY...ALONG AND BEHIND THE FRONT CEILINGS ARE MVFR TO IFR IN MINNESOTA AND IOWA. AS A RESULT...MVFR CEILINGS LIKELY TONIGHT FOR THE TAF SITES WITH IFR POSSIBLE. WINDS WILL REMAIN STRONG THIS AFTERNOON BEFORE BECOMING WEST TO NORTHWEST BEHIND THE FRONT BY FRIDAY MORNING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....CC
Hazardous weather outlook, May 7, 4:00 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 AM CDT THU MAY 7 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-080900- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 400 AM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG WITH GUSTY WINDS... SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY BUT SEVERE WEATHER IS NOT EXPECTED. OCCASIONAL THUNDERSTORMS ARE ALSO ANTICIPATED FOR THE PERIOD FROM SATURDAY NIGHT THROUGH NEXT MONDAY. SOME OF THESE STORMS COULD BE RATHER STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HAIL OR GUSTY WINDS LATER TODAY AND OVER THE WEEKEND WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW
In the hours before
Special weather statement, May 7, 4:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 425 PM CDT THU MAY 7 2015 IAZ010-011-029-030-072200- ALLAMAKEE-WINNESHIEK-FAYETTE-CLAYTON- 425 PM CDT THU MAY 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE... NORTHWESTERN CLAYTON...SOUTHWESTERN ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES... AT 425 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEST UNION...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST UNION...POSTVILLE...FAYETTE...ELGIN...CLERMONT...HARDIN... LUANA...CASTALIA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4280 9172 4288 9193 4314 9177 4310 9142 TIME...MOT...LOC 2125Z 209DEG 32KT 4291 9178 WETENKAMP
Special weather statement, May 7, 4:31 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
431 PM CDT THU MAY 7 2015
WIZ054-061-072200-
CRAWFORD-GRANT-
431 PM CDT THU MAY 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD AND
NORTHWESTERN GRANT COUNTIES...
AT 430 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
BLOOMINGTON...OR 7 MILES SOUTHEAST OF PRAIRIE DU CHIEN...MOVING NORTH
AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE DU CHIEN...BLOOMINGTON...BRIDGEPORT...WAUZEKA...EASTMAN...
MOUNT HOPE...PATCH GROVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4293 9114 4293 9115 4321 9103 4317 9074
4288 9092
TIME...MOT...LOC 2130Z 198DEG 27KT 4298 9101
WETENKAMPSpecial weather statement, May 7, 4:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT THU MAY 7 2015
WIZ054-072215-
CRAWFORD-
449 PM CDT THU MAY 7 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...
AT 449 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF
PRAIRIE DU CHIEN...MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CRAWFORD
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...FAIRVIEW...BELL
CENTER...KICKAPOO INDIAN CAVERNS AND HIGHWAY 27 AND COUNTY F.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4304 9105 4338 9102 4333 9072 4308 9085
4307 9087 4307 9088 4306 9091 4306 9097
TIME...MOT...LOC 2149Z 193DEG 26KT 4311 9098
WETENKAMPSpecial weather statement, May 7, 5:06 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 506 PM CDT THU MAY 7 2015 IAZ010-011-029-030-MNZ079-088-095-096-WIZ032-033-041-053-054-061- 080015- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-FILLMORE- HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA... LA CROSSE...VIROQUA...PRAIRIE DU CHIEN...PLATTEVILLE 506 PM CDT THU MAY 7 2015 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND DIME SIZE HAIL THROUGH 7 PM... SCATTERED STRONG THUNDERSTORMS WITH WIND GUSTS OF 30 TO 40 MPH AND DIME SIZE HAIL ARE EXPECTED THROUGH 7 PM THIS EVENING. ISOLATED LARGER HAIL TO THE SIZE OF NICKELS CANNOT BE RULED OUT. MOVE INDOORS IF A STORM APPROACHES YOU LOCATION. WETENKAMP
Local storm report, May 7, 5:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL FAYETTE 42.84N 91.80W
05/07/2015 E0.88 INCH FAYETTE IA CO-OP OBSERVER
COOPERATIVE OBSERVER ESTIMATES DIME TO NICKEL SIZE HAIL
IN THE TOWN OF FAYETTE
&&
DTJLocal storm report, May 7, 5:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WEST UNION 42.96N 91.81W
05/07/2015 E0.88 INCH FAYETTE IA BROADCAST MEDIA
BROADCAST MEDIA REPORTS NICKEL SIZE HAIL IN WEST UNION
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:07 PM CDT | Special Weather Statement | ARX | La Crosse | 23 min |
| May 6, 7:39 PM CDT | Special Weather Statement | ARX | Jackson | 66 min |
| May 6, 8:30 PM CDT | Special Weather Statement | ARX | Clark | 30 min |
| May 7, 4:31 PM CDT | Special Weather Statement | ARX | Crawford | 29 min |
| May 7, 4:49 PM CDT | Special Weather Statement | ARX | Crawford | 26 min |
| May 7, 6:22 PM CDT | Special Weather Statement | ARX | Dodge | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.